Arkansas, 2008Tornadoes and Hail in Arkansas, May 10, 2008
May 10, 2008 · NWS SHV · 20 events in 7 counties and zones
A very unstable and moist airmass was in place across southeast Oklahoma, southwest Arkansas, northeast Texas and northern Louisiana the afternoon of May 10th. A strong upper level trough was present across the central plains and the southern extent of this trough was located across southern Oklahoma and southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $330,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable and moist airmass was in place across southeast Oklahoma, southwest Arkansas, northeast Texas and northern Louisiana the afternoon of May 10th. A strong upper level trough was present across the central plains and the southern extent of this trough was located across southern Oklahoma and southern Arkansas. A dry line moved eastward across north central Texas and southern Oklahoma during the afternoon but stalled just east of the interstate 35 corridor|of central and north Texas. A strong cold front eventually caught up with the dry line from the northwest and severe thunderstorms erupted at the dry line, cold front merger across southeastern Oklahoma. Storms migrated eastward through the night of the 10th with large hail...damaging wind gusts and isolated tornadoes noted across portions of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 2:27 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, May 10, 2:27 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT SAT MAY 10 2008
.DISCUSSION...
QUIET DAY SO FAR ACROSS THE CWA. CLOUD COVER HAS HELD TEMPS DOWN
BELOW THE LEVEL NEEDED TO BREAK THE LOW LEVEL CAP. HOWEVER...AS
A COLD FRONT AND ASSOCIATED UPPER TROUGH OVER WESTERN OKLAHOMA AND
TEXAS PANHANDLE MOVES A LITTLE CLOSER...THE CAP SHOULD BEGIN TO
ERODE. WILL BET ON A LINE FORMING AND BECOMING FAIRLY SOLID AS IT
REACHES SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA THIS EVENING.
WILL CONTINUE WITH LIKELY POPS IN THESE AREAS...WHICH IS MUCH
HIGHER THAN MOS. SEVERE RISK STILL HIGH...SO CARRYING MENTION OF
SEVERE ALL OF THE CWA FOR THE EVENING HOURS AND IN THE EASTERN
ZONES AFTER MIDNIGHT. BY DAYBREAK...MOST OF THE CONVECTION SHOULD
BE EAST OF THE CWA. WEATHER ON MOTHERS DAY WILL BE PLEASANT AREA
WIDE WITH HIGHS IN THE 70S MOST LOCATIONS AS A WEAK RIDGE BUILDS
OVER THE CENTRAL U.S. RIDGE WILL MOVE TO THE MISSISSIPPI VALLEY
AND AMPLIFY EARLY ON TUESDAY...ALLOWING A TROUGH TO DIG DEEP INTO
THE WESTERN U.S. THIS WILL BE THE NEXT WEATHER SYSTEM TO EFFECT
THE FORECAST AREA...BEGINNING WITH A CHANCE OF RAIN BY TUESDAY.
RAIN CHANCES WILL INCREASE INTO WEDNESDAY AS THE LOW DIGS INTO
WEST TEXAS. THIS SYSTEM COULD BE BE A HEAVY RAIN PRODUCER FOR THE
REGION...AS WELL AS BRINGING A POTENTIAL FOR SEVERE WEATHER.
GFS IS SLOW KICKING THE SYSTEM OUT OF THE CENTRAL U.S. SO SOME
UNCERTAINTY AS TO THE ENDING OF THE EVENT. PRECIP COULD HANG IN
UNTIL LATE FRIDAY.
CLOUDS...RAIN AND PERSISTENT NORTH WINDS WILL RESULT IN SLIGHTLY
BELOW NORMAL TEMPS FOR MUCH OF THE UPCOMING WEEK.
&&
.AVIATION...
HIGH BASED MVFR CIGS STILL HOLDING ON ACROSS MUCH OF E TX THIS
AFTERNOON...ALTHOUGH BELIEVE THAT CIGS SHOULD CONTINUE TO SLOWLY
IMPROVE TO VFR BY 21-24Z. WARM FRONT HAS WORKED N INTO THE NRN
SECTIONS OF SW AR AS WELL...WHICH WILL BECOME THE FOCUS FOR SCT
STRONG/SVR CONVECTION LATE THIS AFTERNOON/EVENING AS UPPER TROUGH
ENTERS THE SRN PLAINS. WHILE BKN VFR CIGS WILL PERSIST ACROSS
E TX/NW LA/SW AR DURING THE EVENING...SCT CIGS WILL BECOME MORE BKN
ACROSS SCNTRL AR/NCNTRL LA...ESPECIALLY AS SCT CONVECTION BEGINS TO
DEVELOP ACROSS E TX THIS EVENING. MAY SEE A THIN BKN LINE OF
CONVECTION DEVELOP LATER THIS EVENING ALONG THE ATTENDANT COLD FRONT
ACROSS SW AR/ERN TX/N LA...BEFORE MUCH DRIER AIR BEGINS TO FILTER S
BEHIND THE FRONT OVERNIGHT. MAY ALSO SEE BRIEF LOW MVFR CIGS ACROSS
DEEP E TX PRIOR TO THE FROPA...BEFORE FRONT IS ABLE TO SCOUR THE LOW
LEVEL MOISTURE OUT. NW WINDS WILL INCREASE TO 10-15 KTS BEHIND THE
FRONT...WITH GUSTS TO 20-25KTS POSSIBLE SUNDAY AFTERNOON AS STRONGER
WINDS ARE ABLE TO MIX DOWN WITH HEATING. OTHERWISE...THE REMAINDER
OF THE TAF PERIOD WILL REMAIN VFR...WITH ONLY SOME THIN CIRRUS
OVERSPREADING E TX/LA SUNDAY/SUNDAY NIGHT. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 77 52 84 / 70 10 0 0
MLU 60 76 50 80 / 60 10 0 0
DEQ 51 75 43 80 / 50 10 0 0
TXK 58 72 46 80 / 50 10 0 0
ELD 61 76 43 82 / 70 10 0 0
TYR 59 77 52 83 / 50 0 0 0
GGG 60 78 48 83 / 50 0 0 0
LFK 67 80 51 84 / 40 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/15
Hazardous weather outlook, May 10, 11:00 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 10 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT...ACCOMPANIED BY A DRY LINE...WILL MOVE INTO
SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. WITH A WARM...
MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF THIS SYSTEM...AND THE
ADDITIONAL SUPPORT OF A VIGOROUS UPPER LEVEL TROUGH...THUNDERSTORMS
ARE EXPECTED TO DEVELOP. THERE IS A MODERATE RISK THAT STORMS WILL
BECOME SEVERE ACROSS THE FOUR STATE REGION...PRODUCING LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT
IS EXPECTED TO CONTINUE THROUGHOUT THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR THE MIDDLE OF
NEXT WEEK AS A COLD FRONT MOVES THROUGH THE FOUR STATE
REGION.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND OVERNIGHT.
In the hours before
Local storm report, May 10, 6:17 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL BATTIEST 34.40N 94.93W
05/10/2008 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
MBERRYLocal storm report, May 10, 6:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 3 NE BROKEN BOW 34.06N 94.70W
05/10/2008 MCCURTAIN OK STORM CHASER
FUNNEL CLOUD SPOTTED JUST NORTHEAST OF BROKEN BOW NEAR
HWY 259.
&&
MBERRYEvent by event
10 thunderstorm wind, 6 hail, 3 tornado, 1 funnel cloud. Local standard time, as filed.
Tornado, Sevier
- When
- May 10, 6:55 PM CST to 6:58 PM CST
- Where
- Sevier County, 2 mi SW of Avon to 1.28 mi S of Avon
- Rating
- EF1
- Path length
- 1.5 mi
- Path width
- 100 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.059, -94.344
An EF1 tornado with winds of 85 to 95 mph occurred on the north side of the town of Dequeen, Arkansas. The main track paralleled West Robinson Road west of U.S. Hwy 71 North. Numerous large trees were snapped and uprooted including several that fell on homes. Several trees also fell in the town of DeQueen mainly along Altena Street in association with strong straight line winds from the same tornadic thunderstorm.
Funnel Cloud, Little River
- When
- May 10, 7:10 PM CST
- Where
- Little River County, Winthrop
- Reported by
- Law Enforcement
- Coordinates
- 33.830, -94.350
Hail, Sevier
- When
- May 10, 7:12 PM CST
- Where
- Sevier County, 0.9 mi NW of Horatio
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.940, -94.360
Hail, Sevier
- When
- May 10, 7:30 PM CST
- Where
- Sevier County, 0.57 mi E of Ben Lomond
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.830, -94.110
Hail fell along Hwy 27 just west of the Howard County line.
Hail, Little River
- When
- May 10, 7:35 PM CST
- Where
- Little River County, 0.69 mi N of Wilton
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.740, -94.150
Thunderstorm Wind, Hempstead
- When
- May 10, 7:50 PM CST
- Where
- Hempstead County, 3.59 mi SW of Camp Spg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.710, -93.890
Trees were downed northwest of town along Hwy 32.
Tornado, Hempstead
- When
- May 10, 8:04 PM CST to 8:06 PM CST
- Where
- Hempstead County, 2.1 mi SE of Oakhaven to 2.79 mi NNE of Hope
- Rating
- EF0
- Path length
- 1.04 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.707, -93.596
An EF0 tornado with winds of 65 to 70 mph occurred on the northeast side of the town of Hope, Arkansas. The tornado touched down in a field southeast of Hwy 29 North. Several small trees and limbs were snapped. Damage consisted of a roof of a metal farm outbuilding just west of CR 248.
Thunderstorm Wind, Nevada
- When
- May 10, 8:25 PM CST
- Where
- Nevada County, 4.02 mi WSW of Weaver
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.740, -93.380
Several large trees were blown down on the edge of a wooded area.
Thunderstorm Wind, Nevada
- When
- May 10, 8:25 PM CST
- Where
- Nevada County, 3.5 mi N of Laneburg
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.730, -93.360
A fallen tree resulted in substantial roof damage to a home. Several other trees bell behind the home.
Tornado, Nevada
- When
- May 10, 8:32 PM CST to 8:35 PM CST
- Where
- Nevada County, 1.85 mi W of Rosston to 0.99 mi SSE of Rosston
- Rating
- EF1
- Path length
- 2.35 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.582, -93.312
AN EF1 tornado with wind speeds between 90 and 100 mph touched down briefly in a heavily wooded area along CR 36 about 2 miles west southwest of Rosston. The tornado then moved east southeast through a mainly wooded area before lifting 1 mile south of Rosston just east of U.S. 371. Over the path...several oaks and pine trees were uprooted or snapped.
Thunderstorm Wind, Nevada
- When
- May 10, 8:40 PM CST
- Where
- Nevada County, 1.34 mi ENE of Willisville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -93.280
A tree fell on top of a house approximately 4 miles south of Rosston, Arkansas on U.S. Hwy 371.
Thunderstorm Wind, Nevada
- When
- May 10, 8:45 PM CST
- Where
- Nevada County, 0.9 mi NW of Irma
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.560, -93.290
Trees and powerlines were downed along U.S. Hwy 371 just north of Willisville, Arkansas.
Thunderstorm Wind, Nevada
- When
- May 10, 8:50 PM CST
- Where
- Nevada County, 1.38 mi S of Caney
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -93.220
Trees and powerlines were downed along Hwy 76 near Waterloo, Arkansas.
Thunderstorm Wind, Columbia
- When
- May 10, 8:55 PM CST
- Where
- Columbia County, Waldo
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 33.350, -93.280
Trees were downed across Warnock Springs Road near Wilson Store.
Thunderstorm Wind, Lafayette
- When
- May 10, 9:00 PM CST
- Where
- Lafayette County, 0.69 mi S of Stamps
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 33.360, -93.500
A tree was downed on a power line.
Hail, Nevada
- When
- May 10, 9:10 PM CST
- Where
- Nevada County, 0.58 mi E of Willisville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.520, -93.290
Hail, Union
- When
- May 10, 9:25 PM CST
- Where
- Union County, 0.69 mi S of Smackover
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -92.730
Thunderstorm Wind, Union
- When
- May 10, 9:30 PM CST
- Where
- Union County, 0.58 mi E of Calion
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -92.540
Power lines were downed in town. A few trees were downed as well including one which fell on a home near town. No injuries were reported.
Hail, Union
- When
- May 10, 9:30 PM CST
- Where
- Union County, 0.58 mi E of Calion
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -92.540
Thunderstorm Wind, Union
- When
- May 10, 10:00 PM CST
- Where
- Union County, 3 mi SSE of Gardner
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.040, -92.360
Trees were downed on Iron Mountain Road just on the Arkansas side of the Arkansas/Louisiana border.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Hail and Damaging Winds in Texas, May 10, 2008$175,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95764, 95742, 95740, 95743, 95744, 95749, 95765, 103122, 103124, 95748, 96149, 96151, 96152, 103687, 95752, 103545, 95751, 95750, 103546, 95755.